MAUDE Adverse Event Report: COVIDIEN 1ML MAGELLAN 25 X 1 COMBO; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN 1ML MAGELLAN 25 X 1 COMBO; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881811510
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported before opening the package they noticed there was something on the needle.
 
Additional Manufacturer Narrative
A device history record review of the reported lot number, p101173x, confirmed that the product was produced accomplishing quality requirements and released according to established procedures.One packaged sample was received for evaluation.A visual inspection was conducted, and foreign matter was observed on the needle of the hooded needle assembly.The needle was looked at 7x magnification for evaluation of the foreign matter.The foreign matter appears to be orange plastic material from the hooded needle hub.From the evaluation of the returned sample, the most likely root cause for the foreign material on the needle is particulate from the needle hub became stuck to the needle during the manufacture of the hooded needle that was attached to the sample.Under 7x magnification it was noted that the foreign material had an orange appearance which was similar in nature to what the hub is made from.Every precaution is taken when manufacturing this product to prevent contamination by foreign materials.During manufacturing, syringes are assembled using automated equipment, with a minimal amount of handling during processing.The machines, molds, syntrons, hoppers and trays are wiped down regularly.Totes are lined with plastic bags to prevent contamination.A formal corrective and preventative action is not necessary at this time.This complaint will be used for tracking and trending purposes.

Brand Name
1ML MAGELLAN 25 X 1 COMBO
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11605581
Report Number1915484-2021-01223
Device Sequence Number14357967
Product Code FMI
UDI-Device Identifier10884521005891
UDI-Public10884521005891
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881811510
Device Catalogue Number8881811510
Device Lot NumberP101173X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/25/2021
Patient Sequence Number1